×

Some deviation inequalities. (English) Zbl 0756.60018

The author gives short proofs of a deviation inequality of Talagrand and of some concentration results for Gaussian measures as e.g. Pisier’s inequality, \(E\exp{\lambda \over \sqrt{2}}(\varphi(X)-\varphi(Y))\leq e^{\lambda^ 2/2}\) for all real \(\lambda\) and independent Gaussian vectors with independent components and Lipschitzian’s \(\varphi\). The proofs are based on stability properties of the “property \((\tau)\)” of a pair \((\mu,w)\) defined by the class of inequalities \((\int e^{\varphi\square w}d\mu)(\int e^{-\varphi}d\mu)\leq 1\) for all bounded \(\varphi\); \(\varphi\square w\) denoting the infimal convolution on \(\mathbb{R}^ n\).

MSC:

60E15 Inequalities; stochastic orderings
60B05 Probability measures on topological spaces
PDF BibTeX XML Cite
Full Text: DOI arXiv EuDML

References:

[1] [B]C. Borell, The Brunn-Minkowski inequality in Gauss space, Inventiones Math. 30 (1975), 205–216. · Zbl 0311.60007
[2] [C]L. Chen, An inequality for the multivariate normal distribution, J. Multivariate Anal. 12 (1982) 306–315. · Zbl 0483.60011
[3] [E]A. Ehrhard, Symétrisation dans l’espace de Gauss, Math. Scand. 53 (1983) 281–301. · Zbl 0542.60003
[4] [FLM]T. Figiel, J. Lindenstrauss, V. Milman, The dimension of almost spherical sections of convex bodies, Acta Math. 139 (1977) 53–94. · Zbl 0375.52002
[5] [JS]W. Johnson, G. Schechtman, Remarks on Talagrand’s deviation inequality for Rademacher functions, Texas Functional Analysis Seminar 1988–89.
[6] [L]L. Leindler, On a certain converse of Hölder’s inequality, Acta Sci. Math. 33 (1972) 217–223. · Zbl 0245.26011
[7] [M]V. Milman, A new proof of the theorem of A. Dvoretzky on sections of convex bodies, Func. Anal. Appl. 5 (1971) 28–37.
[8] [MS]V. Milman, G. Schechtman, Asymptotic theory of finite dimensional normed spaces, Springer Lecture Notes in Math. 1200 (1986). · Zbl 0606.46013
[9] [Pi1]G. Pisier, Probabilistic methods in the geometry of Banach spaces, CIME Varenna 1985, Springer Lecture Notes in Math. 1206, 167–241.
[10] [Pi2]G. Pisier, Volume of convex bodies and Banach spaces geometry, Cambridge University Press.
[11] [Pr]A. Prekopa, On logarithmically concave measures and functions, Acta Sci. Math. 34 (1973) 335–343. · Zbl 0264.90038
[12] [ST]V. Sudakov, B. Tsirelson, Extremal properties of half spaces for spherically invariant measures, Zap. Nauch. Sem. LOMI 41, (1974) 14–24 translated in J. Soviet Math. 9 (1978) 9–18.
[13] [Ta1]M. Talagrand, Seminar lecture in Paris, Spring 1990.
[14] [Ta2]M. Talagrand, A new isoperimetric inequality and the concentration of measure phenomenon, to appear in GAFA90, Springer LNM (1991), 94–124. · Zbl 0818.46047
[15] [Ta3]M. Talagrand, An isoperimetric theorem on the cube and the Khintchine-Kahane inequalities, Proc. Amer. Math. Soc. 104 (1988) 905–909. · Zbl 0691.60015
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.